New Poster Needing Help

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
Bopyoke
Brand New Poster
Posts: 3
Joined: Sat Apr 13, 2019 1:26 pm

New Poster Needing Help

Postby Bopyoke » Sat Apr 13, 2019 2:41 pm

Hello All,

Thank you got being a part of this group and being willing to help me with any advice. I am 36yo, mother of 2 (6 and 5yo).

I am new to cdiff (Dx 6-7weeks ago) but not new to issues with my gut. I've had Crohns since I was 11, and more recently found out I was allergic to 30+ foods including dairy, nuts, eggs, gluten and even bananas and green beans. I also have PCOS, so needless to say my stomach was already a mess. I was just beginning to get my PCOS under control, was in remission with my Crohns, and was avoiding all my trigger foods and was beginning to feel better when I was dx with Cdiff.

I had been using a topical clindamycin for my face, but had not used any other antibiotics in months. When they tested my stool they said it was from a "spore", which means I had picked it up somewhere. But, the only 3 places I went that week were the grocery store, the drive through pharmacy and my doctors office. I work from home, so I already didnt go out much. If only I could win a million dollars the way I pick up Cdiff!

Tried Flagyl, it made me sicker. Was put on Vanco for 10days, and now on it for an extended taper.

But, I'm still sick. Nauseous every, single day, and meds have not helped so far. Multiple bowel movements although not explosively watery as before. Anxiety through the roof. Depressed to feeling suicidal. I have been ostracized by people who learned of my dx, and they also are now ostracizing my children as possible "carriers".

I've been taking probiotics, but feel they might be making my nausea worse, but I'm not sure if it actually my other illnesses that are causing it or if its the Vanco. Also, being that I'm pretty sure I'm gluten intolerant, I have read that many probiotics contain gluten! Ugh, with all these dxs its such a hard road to navigate, especially now with cdiff.

I used to hope for so much in my life, now I can barely leave my house. I worry all the time about giving it to my kids. Thankfully though they have shown no symptoms.

I am praying that my Dr will approve a fecal transplant. I have heard many great things and already have someone who is willing to donate.

I just think I need advice and reassurance from people who "get it".

NanciT
Long Time Contributor
Posts: 2588
Joined: Thu Sep 18, 2014 12:01 pm

Re: New Poster Needing Help

Postby NanciT » Sat Apr 13, 2019 6:42 pm

Hello and Welcome to the site Please read the first thread for all new posters

Sorry you had to find us. First, I must mention Clindamycin. We have had other's who were using the topical ointment...and have CDIFF. Sadly physicians are not clear on this. If you are using it, stop it and notify your doctor.

A Vanco taper has worked for many on the site so give it some time. If your symptoms do not improve, talk with your doctor about Dificid.

I had terrible nausea throughout CDIFF, I used "Sea Bands" and there were days they did help. You may want to give them a try. Vanco can affect electrolytes so try and drink plenty of "smart water".
It can take time to recover and feel better, especially if you have other GI conditions. I stuck with a very bland diet for a long time. It sounds like your diet is limited, if necessary see a dietitian.

I am sorry if other's are making you feel contaminated. CDIFF is out there and anyone can pick it up.

Hopefully you will see improvement on the Vanco, if not talk wit your GI

Take care

NanciT

Ril
Long Time Contributor
Posts: 1470
Joined: Sat Oct 27, 2012 2:45 pm

Re: New Poster Needing Help

Postby Ril » Sat Apr 13, 2019 7:37 pm

I too suffered with nausea, not during c diff but for months during recovery. For me, old fashioned cola syrup helped. While sweets are poorly tolerated by some, the glucose which is an old fashioned remedy sometimes gave me relief.

Anxiety can also exacerbate nausea. This illness and the stress it is causing you for so many reasons can definitely continue to exacerbate your anxiety. Don’t be afraid to get help with that, either in the way of learning stress reducing exercises, getting counseling or asking for medication. Many people on this site have needed help.

Best of luck to you and hopes for recovery...
Rita

Bopyoke
Brand New Poster
Posts: 3
Joined: Sat Apr 13, 2019 1:26 pm

Re: New Poster Needing Help

Postby Bopyoke » Sat Apr 13, 2019 8:57 pm

Thank you both! I will try your suggestions. I am so glad for this site, as although I like my doctors, they never seem to have very much information the way others who have dealt with it do.

AllisS
Long Time Contributor
Posts: 1784
Joined: Fri Sep 07, 2012 10:52 pm

Re: New Poster Needing Help

Postby AllisS » Sat Apr 13, 2019 10:25 pm

It's disgraceful that people would be ostracizing you or your children due to their very misinformed idea about "carriers" and how C. diff is transmitted. Unfortunately even some medical practitioners are ignorant about transmission and may tell patients -- mistakenly -- that they need to "disinfect" their homes, despite the fact that basic common-sense measures, mainly thorough hand-washing, are sufficient.

I hope you'll submit an Adverse Event report about your experience with clindamycin on the FDA's website, which you can access via the link at the bottom of my post. I and many others acquired C. diff after using clindamycin, which needs to be much less frequently prescribed than it still is. These patient-submitted reports are probably THE most important tool for getting the FDA to issue stricter warnings about clindamycin.

As for probiotics, many people can't tolerate them, as they may cause GI symptoms. Also, studies showing whether or not they actually help are still lacking; the idea that one *should* be taking a probiotic in order to prevent C. diff recurrence, though increasingly widespread, is not yet well-founded.

Best wishes for your recovery.
If your illness was preceded by use of a medication, e.g., an antibiotic, please fill out an FDA Adverse Event Report at http://www.fda.gov/Safety/MedWatch/default.htm

Bopyoke
Brand New Poster
Posts: 3
Joined: Sat Apr 13, 2019 1:26 pm

Re: New Poster Needing Help

Postby Bopyoke » Sun Apr 14, 2019 9:08 pm

Thanks AllisS, I will do that. My doctor wasnt for sure if it was the clindamycin or not, as he thought not much could really be absorbed into the skin, but I threw it out anyway, as I feel it probably did at least contribute to making my body less able to fight any bacteria I picked up. I'm also going to give my dermatologist a call and suggest that she not prescribe it to anyone, but especially to those with bowel issues already like Crohns disease.

Thank you all for your help. It means a lot to talk to people who have experience in all this.

beth22
Long Time Contributor
Posts: 9704
Joined: Tue Apr 07, 2009 2:23 pm

Re: New Poster Needing Help

Postby beth22 » Mon Apr 15, 2019 1:05 am

A few years before I got c difficile, I got D from topical clindamycin. My dermatologist said to stop and when I did, the D stopped. Also a vaginal product called Cleocin was implicated in my bout of c difficile. In my case, both products had an effect on my GI tract.


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 9 guests